Alert archive / Wisconsin / Wind Chill Advisories in 2011

Wind Chill Advisory 4, NWS Green Bay, WI

February 8, 201122 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Feb 8, 2011, 3:30 PM CST for 22 counties in Wisconsin. It took effect at Feb 8, 2011, 9:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 3:30 PM CST (21:30 UTC)
In effect from
Feb 8, 2011, 9:00 PM CST
Expired
Feb 9, 2011, 11:13 AM CST
In force
14 hr
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WWUS43 KGRB 082130
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CST TUE FEB 8 2011

...DANGEROUS WIND CHILLS EXPECTED TONIGHT AND WEDNESDAY MORNING...

.WEST-NORTHWEST WINDS WILL CONTINUE TO BRING COLD AIR INTO
NORTHEAST WISCONSIN TONIGHT. AS TEMPERATURES FALL INTO THE SINGLE
DIGITS AND THEN BELOW ZERO THE COLD AIR WILL COMBINE WITH THE WIND
TO PRODUCE DANGEROUS WIND CHILLS ACROSS THE AREA LATE THIS
EVENING THROUGH WEDNESDAY MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090530-
/O.NEW.KGRB.WC.Y.0004.110209T0300Z-110209T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
330 PM CST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
WEDNESDAY. 

* DANGEROUS WIND CHILLS ARE EXPECTED LATE TONIGHT THROUGH
  WEDNESDAY MORNING.

* WIND CHILLS WILL BE IN THE 20 BELOW TO 30 BELOW ZERO RANGE.

* FROSTBITE IS POSSIBLE ON EXPOSED SKIN IN LESS THAN 30 MINUTES
  UNDER THESE CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MG
3 follow-up statements
954 
WWUS43 KGRB 090353
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
953 PM CST TUE FEB 8 2011

...DANGEROUS WIND CHILLS EXPECTED TONIGHT AND WEDNESDAY MORNING...

.SUBZERO TEMPERATURES AND WEST WINDS OF 10 TO 15 MPH WILL PRODUCE
DANGEROUS WIND CHILLS TONIGHT THROUGH WEDNESDAY MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091200-
/O.CON.KGRB.WC.Y.0004.000000T0000Z-110209T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
953 PM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.

* DANGEROUS WIND CHILLS ARE EXPECTED LATE TONIGHT THROUGH 
  WEDNESDAY MORNING. 

* WIND CHILLS WILL BE IN THE 20 BELOW TO 30 BELOW ZERO RANGE.

* FROSTBITE IS POSSIBLE ON EXPOSED SKIN IN LESS THAN 30 MINUTES 
  UNDER THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
815 
WWUS43 KGRB 090858
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
258 AM CST WED FEB 9 2011

...DANGEROUS WIND CHILLS WILL CONTINUE THIS MORNING...

.SUBZERO TEMPERATURES AND WEST WINDS OF 10 TO 15 MPH WILL PRODUCE
DANGEROUS WIND CHILLS THIS MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091800-
/O.CON.KGRB.WC.Y.0004.000000T0000Z-110209T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
258 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* DANGEROUS WIND CHILLS WILL CONTINUE THIS MORNING.

* WIND CHILLS WILL BE IN THE 20 BELOW TO 30 BELOW ZERO RANGE.

* FROSTBITE IS POSSIBLE ON EXPOSED SKIN IN LESS THAN 30 MINUTES 
  UNDER THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
042 
WWUS43 KGRB 091713
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1113 AM CST WED FEB 9 2011

...WIND CHILLS SLOWLY IMPROVING THIS MORNING...

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091815-
/O.CAN.KGRB.WC.Y.0004.000000T0000Z-110209T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1113 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND
CHILL ADVISORY. 

AS TEMPERATURES CONTINUE TO SLOWLY RISE THROUGH THE EARLY
AFTERNOON...THE THREAT FOR DANGEROUS WIND CHILLS HAS ENDED.
HOWEVER...WIND CHILL READINGS BETWEEN 5 AND 15 DEGREES BELOW ZERO
WILL CONTINUE THROUGH THE AFTERNOON.

$$
BERSCH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 3:29 PM CST, 1 minute earlier.

Area forecast discussion, Feb 8, 3:29 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
329 PM CST TUE FEB 8 2011

.SHORT TERM...TONIGHT AND WEDNESDAY.

COLD TEMPERATURES AND WIND CHILLS ARE THE MAIN CONCERNS TONIGHT
THROUGH WEDNESDAY MORNING. POTENTIAL FOR LAKE EFFECT SNOW SHOWERS
IN THE NORTH IS ALSO A CONCERN.

12Z MODELS INDICATED ENOUGH OF A SURFACE PRESSURE GRADIENT ALONG
WITH INCREASING 925MB AND 850MB WINDS TO KEEP THE SURFACE WIND
FROM DYING OFF DURING THE NIGHT. THIS WILL HELP TO KEEP
TEMPERATURES FROM GOING INTO FREE-FALL...BUT THEY SHOULD FALL ENOUGH
DURING THE EVENING TO HELP PRODUCE DANGEROUS WIND CHILLS ACROSS
THE ENTIRE FORECAST AREA. DECIDED TO GO WITH A WIND CHILL
ADVISORY FROM 9 PM TONIGHT THROUGH NOON ON WEDNESDAY. THE ADVISORY
WILL PROBABLY NEED TO BE CANCELED EARLY...BUT WOULD RATHER NOT GO
UNTIL 10 AM AND MAKE THE DAY SHIFT HAVE TO DECIDE WHETHER TO
EXTEND IT IF THINGS LOOK BORDERLINE AROUND THAT TIME. THE
ADJMETBC HAS VERIFIED BEST IN THE RECENT PAST SO BLENDED IT WITH
THE PREVIOUS FORECAST FOR LOWS TONIGHT AND HIGHS ON WEDNESDAY.

850MB WINDS WERE FORECAST TO BACK A BIT LATE TONIGHT AND COULD
BRING SOME LAKE EFFECT CLOUDS AND SNOW SHOWERS TO NORTH CENTRAL
WISCONSIN TOWARD DAYBREAK AND DURING THE DAY ON WEDNESDAY. ONLY
WENT FOR ISOLATED SNOW SHOWERS IN VILAS COUNTY LATE TONIGHT AND
SCATTERED SNOW SHOWERS ON WEDNESDAY SINCE WIND DIRECTION APPEARS
THAT IT WILL BE MARGINAL AT BEST. EXPECT INCREASING CLOUDS FROM
THE NORTH ON WEDNESDAY BASED ON 850MB RH FORECAST.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY.

MODELS CONTINUE TO BE IN GOOD AGREEMENT ON PATTERN CHANGE TO
ZONAL BY END OF WEEK...THOUGH DIFFER IN THE SMALLER DETAILS.
DIFFERENCES SEEN FROM RUN TO RUN AND MODEL TO MODEL WITH WEAK WAVES
EXPECTED TO MOVE THROUGH THE FLOW. DID NOT MAKE ANY SIGNIFICANT
CHANGES TO ONGOING FORECAST AT THIS TIME. HAVE REMAINED
CONSERVATIVE ON THE TEMPS WITH LOWER TO MIDDLE 30S EXPECTED BY
SUNDAY. ECMWF WARMEST OF THE MODELS BRINGING +6 850 TEMPS INTO
NORTHEAST WI BY SUN. STILL HAVE CONCERNS FOR LOW CLOUDS OR
INVERSION KEEPING TEMPS BACK WITH SOUTHWEST FLOW OVER EXTENSIVE
SNOW PACK OVER MIDWEST. COLD FRONT EXPECTED TO MOVE THROUGH
MON...THOUGH TEMPS TO CONTINUE TO RUN AT OR A LITTLE ABOVE NORM AS
FLAT RIDGE REMAINS IN PLACE OVER THE CENTRAL U.S.

IN THE NEAR TERM ARCTIC AIR CONTINUES IN PLACE WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. MODELS ALL HINT AT WAVE SLIPPING BY TO OUR
SOUTHWEST LATE WED OR EARLY THU.  QUESTIONS ON ITS EFFECTS ON
TEMPS WED NIGHT. APPEARS TO HAVE LIMITED MOISTURE/CLOUDS WITH IT SO
WILL STAY WITH PARTLY CLOUDY. WINDS ALSO LOOK TO STAY UP
OVERNIGHT THUS DO NOT THINK TEMPS WILL TANK. WIND CHILLS EXPECTED TO
DROP INTO ADVISORY CATEGORY ONCE AGAIN THOUGH OVER MOST OF CWA.

SYSTEM PASSING TO THE NORTH FRI TIMEFRAME TO BRING INCREASING
CLOUDS AND START OF WARMER TEMPS. BEST CHANCE FOR PCPN IN
NORTH...AGAIN WILL STAY WITH SMALL POPS DUE TO LIMITED MOISTURE.
&&

.AVIATION...EXPECT VFR CIGS AND VSBYS EXCEPT VILAS COUNTY LATE
TONIGHT WHERE CIGS IN ISOLATED SNOW SHOWERS COULD FALL INTO THE
MVFR RANGE AND VSBYS MAY FALL INTO THE IFR RANGE AT TIMES. EXPECT
A SIMILAR SITUATION ON WEDNESDAY...EXCEPT THAT THERE WILL PROBABLY
BE MORE SNOW SHOWERS THAN TONIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY
FOR WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074.

&&

MG/TE
Hazardous weather outlook, Feb 8, 6:00 AM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CST TUE FEB 8 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
600 AM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FEW INCHES OF SNOW FELL OVER PARTS OF CENTRAL WISCONSIN LAST
NIGHT. MORNING COMMUTERS OVER CENTRAL WISCONSIN SHOULD BE
PREPARED FOR SCATTERED SLIPPERY SPOTS THIS MORNING.

OTHERWISE WIND CHILLS INTO THE 20 BELOW TO 25 BELOW ZERO RANGE
CAN BE EXPECTED ACROSS PARTS OF CENTRAL AND NORTH-CENTRAL
WISCONSIN THIS MORNING. WIND CHILLS OVER EAST CENTRAL WISCONSIN
WILL FALL TO THE 10 BELOW TO 18 BELOW ZERO RANGE LATER TODAY AS
WINDS INCREASE FROM THE WEST. SUB ZERO TEMPS TONIGHT WILL COMBINE
WITH WEST WINDS TO PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO
TONIGHT INTO WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ARCTIC CHILL WILL REMAIN ACROSS THE AREA THROUGH THURSDAY. WIND
CHILLS MAY REACH THE 20 TO 30 BELOW ZERO RANGE WEDNESDAY NIGHT
INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-091200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
600 AM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TH/MPC

Nearby

Wind Chill Advisories in Wisconsin, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.